Alert archive / Texas / Wind Advisories in 2009
Wind Advisory 5, NWS Midland/Odessa, TX
NWS Midland/Odessa, TX issued this wind advisory at Feb 28, 2009, 4:17 AM CST. It was in force for 7 hr.
The area
The counties it named.
The facts
- Issued
- Feb 28, 2009, 4:17 AM CST (10:17 UTC)
- Expired
- Feb 28, 2009, 11:00 AM CST
- In force
- 7 hr
- Issued by
- NWS Midland/Odessa, TX
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS74 KMAF 281017 NPWMAF URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 417 AM CST SAT FEB 28 2009 ...VERY WINDY ACROSS SOUTHWEST TEXAS THIS MORNING... .A STRONG COLD FRONT WILL CONTINUE TO QUICKLY MOVE ACROSS SOUTHWEST TEXAS EARLY THIS MORNING. VERY WINDY CONDITIONS WILL OCCUR ACROSS THE GUADALUPE AND DAVIS MOUNTAINS...THE VAN HORN AREA...THE MARFA PLATEAU...THE PRESIDIO VALLEY AND THE BIG BEND REGION BEHIND THE COLD FRONT THIS MORNING. WINDS WILL BEGIN TO TAPER BY LATE MORNING. NMZ029-033-034-TXZ045>048-050>053-058>063-067>070-075-281130- /O.CAN.KMAF.WI.Y.0004.000000T0000Z-090228T1500Z/ NORTHERN LEA COUNTY-CENTRAL LEA COUNTY-SOUTHERN LEA COUNTY-GAINES- DAWSON-BORDEN-SCURRY-ANDREWS-MARTIN-HOWARD-MITCHELL- REEVES COUNTY AND UPPER TRANS PECOS-LOVING-WINKLER-ECTOR-MIDLAND- GLASSCOCK-WARD-CRANE-UPTON-REAGAN-PECOS- INCLUDING THE CITIES OF...TATUM...HOBBS...LOVINGTON...EUNICE... JAL...SEMINOLE...LAMESA...SNYDER...ANDREWS...STANTON... BIG SPRING...COLORADO CITY...PECOS...MENTONE...RED BLUFF LAKE... KERMIT...ODESSA...MIDLAND...GARDEN CITY...MONAHANS...CRANE... MCCAMEY...RANKIN...BIG LAKE...FORT STOCKTON 417 AM CST SAT FEB 28 2009 /317 AM MST SAT FEB 28 2009/ ...WIND ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN MIDLAND/ODESSA HAS CANCELLED THE WIND ADVISORY THAT WAS IN EFFECT FOR THE PERMIAN BASIN...THE UPPER TRANS PECOS REGION AND THE SOUTHEAST NEW MEXICO PLAINS. WINDS ARE GRADUALLY DIMINISHING ACROSS THE REGION EARLY THIS MORNING. THUS...THE WIND ADVISORY HAS BEEN CANCELLED. $$ TXZ258-281700- /O.CON.KMAF.HW.W.0014.000000T0000Z-090228T1700Z/ GUADALUPE MOUNTAINS- INCLUDING THE CITY OF...PINE SPRINGS 317 AM MST SAT FEB 28 2009 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 10 AM MST THIS MORNING... A HIGH WIND WARNING REMAINS IN EFFECT FOR GUADALUPE PASS UNTIL 10 AM MST THIS MORNING. STRONG NORTHEAST WINDS OF 40 TO 50 MPH...WITH A FEW GUSTS OVER 60 MPH WILL CONTINUE TO CHANNEL THROUGH GUADALUPE PASS EARLY THIS MORNING. THESE WINDS SHOULD BEGIN TO TAPER BY LATE MORNING. PRECAUTIONARY/PREPAREDNESS ACTIONS... MOTORISTS PLANNING TRAVEL THROUGH GUADALUPE PASS ALONG U.S. HIGHWAY 62 180 SHOULD BE PREPARED FOR HIGH WINDS. THOSE DRIVING HIGH PROFILE OR LIGHT WEIGHT VEHICLES MAY WANT TO CONSIDER ALTERNATE ROUTES. && $$ TXZ057-074-079>081-281700- /O.NEW.KMAF.WI.Y.0005.090228T1017Z-090228T1700Z/ VAN HORN AND HIGHWAY 54 CORRIDOR-DAVIS/APACHE MOUNTAINS AREA- PRESIDIO VALLEY-MARFA PLATEAU-BIG BEND AREA- INCLUDING THE CITIES OF...VAN HORN...ALPINE...PRESIDIO...MARFA... MARATHON 417 AM CST SAT FEB 28 2009 ...WIND ADVISORY IN EFFECT UNTIL 11 AM CST THIS MORNING... THE NATIONAL WEATHER SERVICE IN MIDLAND/ODESSA HAS ISSUED A WIND ADVISORY FOR THE VAN HORN CORRIDOR...THE DAVIS MOUNTAINS...THE MARFA PLATEAU...THE BIG BEND REGION AND THE PRESIDIO VALLEY. THIS WIND ADVISORY IS IN EFFECT UNTIL 11 AM CST THIS MORNING. NORTH TO NORTHEAST WINDS OF 25 TO 40 MPH...WITH A FEW GUSTS NEAR 50 MPH CAN BE EXPECTED ACROSS MUCH OF SOUTHWEST TEXAS EARLY THIS MORNING. THESE WINDS WILL GRADUALLY TAPER BY LATE MORNING. PRECAUTIONARY/PREPAREDNESS ACTIONS... DRIVERS OF VANS...CAMPERS...TRAILERS...AND OTHER HIGH PROFILE VEHICLES SHOULD BE ALERT TO THE DANGER OF THESE WINDS. SECURE LAWN FURNITURE...GARBAGE CANS...OR OTHER OBJECTS WHICH COULD BE BLOWN ABOUT BY THE WIND. && $$
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Midland/Odessa, TX wrote its last area forecast discussion before this wind advisory went out at Feb 27, 11:39 PM CST, 4 hours 38 minutes earlier.
Area forecast discussion, Feb 27, 11:39 PM CST, 4 hours 38 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
1139 PM CST FRI FEB 27 2009
.DISCUSSION...
&&
.AVIATION...
MVFR VISIBILITIES WILL BE POSSIBLE FOR A 2 TO 4 HOUR PERIOD AT ALL
TAF SITES TONIGHT AS NORTHERLY WINDS INCREASE BEHIND A STRONG COLD
FRONT THAT WILL MOVE SOUTH ACROSS SOUTHEAST NEW MEXICO AND WEST
TEXAS. NORTH TO NORTHEAST WINDS WILL INCREASE TO 25-35KT AT TIMES
WITH GUSTS OF 35-45KT. BLOWING DUST COULD REDUCE VISIBILITIES TO
THE 3-5SM RANGE AT TIMES. THESE STRONGER NORTHERLY WINDS WILL
INCREASE IN THE 28/06Z TO 28/08Z TIME FRAME AT ALL OF THE TAF
SITES...THEN DIMINISH TO THE 15-25KT RANGE IN THE 13-16Z TIME
FRAME. NORTH TO NORTHEAST WINDS WILL PERSIST THROUGH SATURDAY...
THEN BECOME LIGHT AND VARIABLE SATURDAY NIGHT. VFR SKY CONDITIONS
WILL PREVAIL THROUGH THE PERIOD
&&
.PREV DISCUSSION... /ISSUED 933 PM CST FRI FEB 27 2009/
UPDATE...
UPDATE TO INCREASE WINDS SLIGHTLY AND ALLOW RFW TO EXPIRE.
DISCUSSION...
UPSTREAM OBSERVATIONS OVER THE TEXAS PANHANDLE AND NORTHEAST NEW
MEXICO INDICATING STRONG NORTHERLY SURFACE FLOW WITH FROPA. THE
LATEST MSAS 3 HR PRESSURE RISES ARE NEAR 13 MB/3 HR JUST NORTHWEST
OF THE SAME AREA. RUC ANALYSIS/FCST APPEARS TO BE HANDLING THE
SITUATION FAIRLY WELL...WITH AN 850 MB JET OF 40 KT NOW ENTERING
THE PANHANDLE. THIS JET...WHICH IS FCST TO APPROACH 50KT OVER THE
WESTERN LOW ROLLING PLAINS...AND STRONG PRESSURE GRADIENT
ASSOCIATED WITH THE FRONT SHOULD RESULT IN NEAR HIGH WIND CRITERIA
OVER CENTRAL AND NORTHERN LEA COUNTY SOMETIME AROUND 7-8Z SATURDAY
MORNING. FORECAST WINDS HAVE BEEN INCREASED OVER SOUTHEAST NEW
MEXICO...THE PERMIAN BASIN...AND WESTERN LOW ROLLING PLAINS FOR
THIS REASON. THE GUSTS SHOULD QUICKLY DIMINISH HOWEVER AS THE
PRESSURE GRADIENT DECREASES AROUND 10-11Z.
FIRE WEATHER...
SOUTHWEST TO WEST WINDS WILL CONTINUE TO DIMINISH IN THE GUADALUPE
AND DAVIS MOUNTAINS THIS EVENING. ALTHOUGH RH/S WILL BE SLOW TO
RISE...WIND SPEEDS SHOULD DECREASE SUFFICIENTLY TO ALLOW THE RED
FLAG WARNING TO EXPIRE AT 28/03Z. A STRONG COLD FRONT WILL MOVE
SOUTH ACROSS THE AREA TONIGHT AND DROP TEMPERATURES TO NORMAL OR
BELOW. THIS WILL ALLOW FOR FAIR TO GOOD RECOVERY MOST LOCATIONS.
RECOVERY WILL BE POOR TO FAIR OVER THE MARFA PLATEAU...PRESIDIO
VALLEY AND BIG BEND REGION WHERE THE FRONT WILL ARRIVE A LITTLE
LATER. A FEW LOCATIONS MAY NEAR CRITICAL FIRE WEATHER LEVELS
SATURDAY MORNING IN THESE AREAS...BUT RH/S WILL INCREASE AS
TEMPERATURES COOL. MINIMUM AFTERNOON RH/S WILL DROP TO THE 10 TO
20 PERCENT RANGE AREAWIDE SATURDAY AFTERNOON...BUT WIND SPEEDS
WILL GENERALLY STAY BELOW 20 MPH THROUGH THE AFTERNOON.
&&
.MAF WATCHES/WARNINGS/ADVISORIES...
NM...WIND ADVISORY UNTIL 8 AM MST SATURDAY FOR THE FOLLOWING ZONES...
CENTRAL LEA COUNTY...NORTHERN LEA COUNTY...SOUTHERN LEA
COUNTY.
TX...WIND ADVISORY UNTIL 9 AM CST SATURDAY FOR THE FOLLOWING ZONES...
ANDREWS...BORDEN...CRANE...DAWSON...ECTOR...GAINES...
GLASSCOCK...HOWARD...LOVING...MARTIN...MIDLAND...MITCHELL...
REAGAN...SCURRY...UPTON...WARD...WINKLER.
WIND ADVISORY FROM 3 AM TO 9 AM CST SATURDAY FOR THE FOLLOWING
ZONES... PECOS...REEVES COUNTY AND UPPER TRANS PECOS.
HIGH WIND WARNING FROM 2 AM TO 10 AM MST SATURDAY FOR THE
FOLLOWING ZONES... GUADALUPE MOUNTAINS.
&&
99Hazardous weather outlook, Feb 27, 8:48 PM CST, 7 hours 29 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 848 PM CST FRI FEB 27 2009 NMZ027>029-033-034-TXZ045>048-050>053-057>063-067>070-074-075- 079>082-258-010300- GUADALUPE MOUNTAINS OF EDDY COUNTY-EDDY COUNTY PLAINS- NORTHERN LEA COUNTY-CENTRAL LEA COUNTY-SOUTHERN LEA COUNTY-GAINES- DAWSON-BORDEN-SCURRY-ANDREWS-MARTIN-HOWARD-MITCHELL- VAN HORN AND HIGHWAY 54 CORRIDOR-REEVES COUNTY AND UPPER TRANS PECOS- LOVING-WINKLER-ECTOR-MIDLAND-GLASSCOCK-WARD-CRANE-UPTON-REAGAN- DAVIS/APACHE MOUNTAINS AREA-PECOS-PRESIDIO VALLEY-MARFA PLATEAU- BIG BEND AREA-TERRELL-GUADALUPE MOUNTAINS- 848 PM CST FRI FEB 27 2009 /748 PM MST FRI FEB 27 2009/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST NEW MEXICO...SOUTHWEST TEXAS AND WEST TEXAS. .DAY ONE...TONIGHT NORTHEAST WINDS OF 40 TO 45 MPH WITH GUSTS TO 60 MPH WILL CHANNEL THROUGH GUADALUPE PASS LATE TONIGHT. THEREFORE...A HIGH WIND WARNING IS IN EFFECT FOR GUADALUPE PASS. WINDY CONDITIONS WILL ALSO DEVELOP LATE TONIGHT GENERALLY ALONG AND EAST OF THE PECOS RIVER. NORTHEAST WINDS OF 30 TO 40 MPH...AND GUSTS AS HIGH AS 55 MPH...WILL PRODUCE AREAS OF BLOWING DUST WHICH WILL REDUCE VISIBILITIES TO LESS THAN 3 MILE AT TIMES. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY THE HIGH WIND WARNING IN GUADALUPE PASS WILL REMAIN IN EFFECT UNTIL 10 AM MST WHEN WIND SPEEDS ARE EXPECTED TO DIMINISH. THE WIND ADVISORY FOR LOCATIONS ALONG AND EAST OF THE PECOS RIVER WILL REMAIN IN EFFECT UNTIL 9 AM CST...WHEN WIND SPEEDS ARE EXPECTED TO DIMINISH TO THE 15 TO 20 MPH RANGE WITH A FEW HIGHER GUSTS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES... AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN MIDLAND CAN BE FOUND ON THE INTERNET AT /LOWER CASE/ HTTP://WEATHER.GOV/MIDLAND
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.